Alert archive / Idaho / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 15, 2001, 2:49 PM MDT for Cassia County, Idaho. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 15, 2001, 2:49 PM MDT (20:49 UTC)
- Expired
- Jul 15, 2001, 3:25 PM MDT
- In force
- 36 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cassia County, ID
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 152051 FFWPIH IDC031-152115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 249 PM MDT SUN JUL 15 2001 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL CASSIA COUNTY IN IDAHO * UNTIL 325 PM MDT * AT 240 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OF 1 TO 2 INCHES OVER EXTREME NORTH CENTRAL CASSIA COUNTY... OR IN THE VICNITY OF ALBION ACROSS THE MARSH CREEK DRAINAGE... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4257 11363 4243 11346 4254 11336 4265 11351
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:45 PM MDT, 4 minutes earlier.
Area forecast discussion, Jul 15, 2:45 PM MDT, 4 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 245 PM MDT SUN JUL 15 2001 UPPER LOW NORTH OF VANCOUVER ISLE WILL MIGRATE SLOWLY NORTHEAST WITH COLD FRONT PUSHING EAST DURING DAY ON MON. H5 TROUGH EXTENDS S TO CAL COAST WITH MINOR SHORTWAVES SPOKING NE IN FLOW ALOFT OVER ID. ONE REGION OF CONVECTION FORMING OVER CUSTER COUNTY VICINTY OF UPPER LOW WHILE SECOND REGION FORMING FROM DIURNAL HEARING OVER SOUTH ID. NEW ETA/MESO-ETA RUNS RESOLVED DRY TREND THIS AFTERNOON OVER PIH CWA TODAY AND PREFER AS MODELS OF CHOICE. H7 FRONTOGENETIC REGION CROSSES AREA MON NIGHT INTO EARLY TUE BUT THE UPPER DIVERGENCE THAT WAS LOCATED OVER CENTRAL ID AND EXTREME ZONE 19 TODAY WILL BE MOVING OUT OF AREA ON MON. AIR MASS BECOMES INCREASING DRIER BY TUE-WED SO WILL KEEP POPS IN SLIGHT CHC/CHC BRACKET ALL 4 PERIODS. ETA RUN PAINTS LI REGION OF -2 TO -4 OVER EASTERN HIGHLANDS (SO POPS A LITTLE HIGHER THERE) ON MON THEN GRADUALLY PUSHES INSTABILITY AXIS FURTHER EAST WITH UPPER TROUGH AXIS ON TUE. MODELS INDICATE SOME BOUNDARY LAYER COOLING TUE-WED SO AGREE WITH IDEA OF HIGHS UPPER 70S TO LOWER 80S VALLEYS AND 70S MOUNTAINS. WINDS...UPSLOPE 15 TO 25 MPH ON MON THEN DECREASING TO 10 TO 15 MPH ON TUE POST-COLD FRONT. EXTENDED...UPPER LOW SPLITS WITH PRIMARY LOW SHIFTING INTO ALBERTA ON WED WITH SECONDARY LOW OFF WEST OR COAST AS TROUGH AXIS BECOMES MORE POSITIVELY TILTED OVER TIME. GREAT BASIN HIGH BUILDS BETWEEN TWO SYSTEMS ON THU/FRI ALLOWING A DRYING TREND. THIS WILL BOOST TEMPS BACK TO MORE NORMAL LEVELS BY FRI-SUN. TA BYI 56/83/53/80 3222 .KSFX WSR-88D...OPERATIONAL...VCP 21. PIH B]B 054/082 050/080 047 04322 .PIH...NONE
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:38 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 37 min |
| Jul 15, 2:21 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 24 min |
| Jul 15, 2:25 PM MDT | Severe Thunderstorm Warning | PIH | Caribou | 35 min |
| Jul 15, 3:28 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia | 32 min |
| Jul 15, 3:35 PM MDT | Tornado Warning | PIH | Bingham, Power | 25 min |
| Jul 15, 4:48 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 57 min |
Nearby
Flash Flood Warnings in Idaho, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.